Thunderstorm Wind, Custer
- When
- September 22, 3:28 PM CST
- Where
- Custer County, 3.17 mi WNW of Sargent
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.640, -99.430
Three power poles reported downed.
An Isolated thunderstorm caused winds damage in Custer county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An Isolated thunderstorm caused winds damage in Custer county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 22, 2:38 PM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 338 PM CDT Fri Sep 22 2017 .SYNOPSIS... Issued at 244 PM CDT Fri Sep 22 2017 Jose and Maria continue off the east coast with a ridge of high pressure from east Texas to Great Lakes. Deep trough over the western Conus. && .SHORT TERM...(This evening through Saturday) Issued at 244 PM CDT Fri Sep 22 2017 Models all in good agreement in near term forecast with line of cu from Hayes Center to Oneill late this afternoon. This is expected to be the focus for convection initiation. Dense cirrus streaming north along this boundary limiting heating. We did exceed our record high today of 93f by 1 degree 94f before the front moved through at 315 pm cdt. Low 90s to the south of the front with 60s 70s and 80s to the north of the frontal boundary. Dry air being entrained from the southwest where tds in the low 40s. Lows tonight falling into the 40s and 50s with rain moving out of the Panhandle late and moving east across western Nebraska through the early morning. Highs on Saturday in the 40s northwest with most areas seeing highs around 60 with some 70s to the south and east. Areas of rain continuing as energy streams out of the trough to the west and abundant moisture advection coming across southern into central plains. .LONG TERM...(Saturday night through Friday) Issued at 244 PM CDT Fri Sep 22 2017 Areas of moderate to heavy rain expected Saturday night over western Nebraska as better forcing comes through western Nebraska. Lows in the 40s and 50s. Rain continues on Sunday again with heavier amounts Sunday afternoon and evening along stalled out boundary with highs only in the 50s and 60s. Rain begins to lighten up Monday morning with partial clearing from west to east though the day as the rain ends and the upper trough shears northeast. Lows Monday morning in the 40s to around 50 but may have to be lowered over the northwest. Highs Monday firmly in the 50s with rain ending. Clearing Monday will make for a cold morning on Tuesday with frost highlights possible over the western Sandhills. Dry Tuesday through Thursday with temperatures returning to the 70s and more seasonable. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1241 PM CDT Fri Sep 22 2017 Some convective clouds beginning to develop over north central Nebraska this afternoon from KBBW to KONL. Jet induced high clouds streaming into southwest Nebraska from Northeast Colorado. Cold frontal boundary from KANW to KOGA. Expect tsra to develop along a line from KONL to KBBW late this afternoon and early evening. Areas of Thunderstorms and widespread rainfall will move in from the west through the early morning hours and then slowly spread through the day on Saturday. && .HYDROLOGY... Issued at 244 PM CDT Fri Sep 22 2017 High water will continue on the North Platte River at Lewellen. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Power HYDROLOGY...Power
Hazardous Weather Outlook National Weather Service North Platte NE 306 PM CDT Fri Sep 22 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-232015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 306 PM CDT Fri Sep 22 2017 /206 PM MDT Fri Sep 22 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Some strong thunderstorms are possible over western Nebraska late this afternoon and evening. Thunderstorms are expected to develop along a line from Curtis to Oneill late this afternoon and continue into early evening. Later the focus for thunderstorm development shifts to the west and the Nebraska Panhandle. These storms will spread east into the western Nebraska Sandhills over night. Some storms may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A stationary front draped across Nebraska will be the focus of several waves of precipitation this weekend into Monday. Moderate to heavy rain is likely at times, primarily Saturday evening and Sunday evening. The potential exists for rainfall totals exceeding three inches along and east of U.S. Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three power poles reported downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2017Every state in 2017This day in weather historyWarnings in Nebraska, September 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723186.